Washington, 2015Winter Weather in Washington, April 6, 2015
April 6, 2015 · NWS OTX · 4 events in 2 counties and zones
A cold spring weather system brought a light snow to Northeast Washington.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold spring weather system brought a light snow to Northeast Washington.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Apr 5, 9:28 PM PST, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 5, 9:28 PM PST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1028 PM PDT SUN APR 5 2015
.SYNOPSIS...
A cold spring system will track into the region this evening into
Monday. This system will likely produce moderate to locally heavy
precipitation amounts, some of which will fall as snow. The
greatest risk for valley snow will be across the mountain valleys
of the Okanogan Highlands, Northeast Mountains and the Idaho
Panhandle. Localized heavy snowfall accumulations will be
possible, especially over the mountain passes. Unsettled and cool
conditions will persist through midweek then a drier and warmer
pattern will return by the end of the week.
&&
.DISCUSSION...
Additional update this evening to add a slight chance of
thunderstorms for Monday afternoon and evening forecast as the
atmosphere should be fairly conditionally unstable with the cold
pool of near -30 to -32 degree C air at 500mb and all short term
models are suggesting a number of mesoscale shortwaves will be
moving through it in a south to north trajectory tomorrow.
Expecation is the few thunderstorms, if they form, will be
shallow low topped pulse type that move with a slow storm motion
to the northeast at about 10 mph. /Pelatti
&&
.AVIATION...
06Z TAFS: Numerous small scale weather disturbances will spread
showers from south to north over the aviation area over the next
24 hours. These showers will contain a spring mix of precipitation
including rain, snow, and small graupel at times with the more
intense precipitation bringing ceilings and visibilities down to
IFR at times. Between 21Z and 03Z there is potential for a few
shallow low topped weak pulse thunderstorms. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 32 45 31 56 34 57 / 100 90 30 20 10 10
Coeur d'Alene 32 44 29 57 33 56 / 100 100 40 20 10 20
Pullman 32 46 33 57 34 54 / 100 100 20 20 10 10
Lewiston 34 51 35 61 39 58 / 100 100 20 20 10 10
Colville 32 46 31 57 31 59 / 100 100 50 20 10 10
Sandpoint 32 45 26 55 31 56 / 100 90 60 20 10 20
Kellogg 33 41 26 54 30 52 / 100 100 40 30 20 40
Moses Lake 36 53 35 61 35 62 / 60 60 20 30 10 10
Wenatchee 37 52 39 59 38 61 / 60 70 20 30 10 10
Omak 35 49 32 59 31 61 / 90 100 40 20 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory until 11 AM PDT Monday for Central
Panhandle Mountains-Coeur d'Alene Area-Idaho Palouse-Lewis
and Southern Nez Perce Counties-Northern Panhandle.
WA...Winter Weather Advisory until 11 AM PDT Monday for Northeast
Blue Mountains-Northeast Mountains-Okanogan Highlands-
Spokane Area-Washington Palouse.
Winter Weather Advisory from 11 PM this evening to 2 PM PDT
Monday for East Slopes Northern Cascades.
&&Hazardous weather outlook, Apr 5, 5:12 AM PST, 18 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
612 AM PDT SUN APR 5 2015
IDZ026-WAZ032-034-035-041-043-044-061315-
LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-WENATCHEE AREA-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
612 AM PDT SUN APR 5 2015
This Hazardous Weather Outlook is for portions of North Central
Idaho...Central Washington...East Central Washington...North
Central Washington and Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
A cold weather system will bring an increased chance of rain this
evening and into Monday morning. Temperatures will generally
remain warm enough for rain. However there may be some isolated
pockets of snow across the higher benches. Wet slushy snow on
these roads will make for hazardous travel conditions Monday
morning.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Rain will decrease through the day on Monday.
Please see our Weather Story at
http://www.wrh.noaa.gov/FXC/wxstory.php?wfo=otx
IDZ001>004-027-WAZ031-033-036>038-042-061315-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-WASHINGTON PALOUSE-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-
612 AM PDT SUN APR 5 2015
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...North Central Washington...Northeast
Washington and Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
A cold weather system will bring snow to the valley floors on
Sunday night into Monday morning with light accumulations
expected. Locally heavy snow accumulations will be possible across
the Okanogan Highlands, Northeast Mountains and in the Idaho
Panhandle, especially over the mountain passes. Slushy
accumulations on roadways will make for hazardous travel
conditions.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Near freezing overnight temperatures will continue through
Tuesday morning.
Please see our Weather Story at
http://www.wrh.noaa.gov/FXC/wxstory.php?wfo=otx
Winter Weather, Washington Palouse
- When
- April 6, 12:01 AM PST to 4:00 PM PST
- Where
- Washington Palouse forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.261, -117.463 (the zone’s center; the record gives no point)
A spotter reported 2 inches of snow in southeast Thorton, Washington.
Winter Weather, Spokane Area
- When
- April 6, 12:01 AM PST to 4:00 PM PST
- Where
- Spokane Area forecast zone
- Reported by
- NWS Employee
- Coordinates
- 47.599, -117.911 (the zone’s center; the record gives no point)
The NWS office 4 miles northwest of Airway Heights, WA reported 1.3 inches of snow.
Winter Weather, Spokane Area
- When
- April 6, 12:01 AM PST to 4:00 PM PST
- Where
- Spokane Area forecast zone
- Reported by
- NWS Employee
- Coordinates
- 47.599, -117.911 (the zone’s center; the record gives no point)
A NWS Employee reported 2 inches of snow 14 miles northwest of Spokane, WA at an elevation of 2386 feet above sea level.
Winter Weather, Spokane Area
- When
- April 6, 12:01 AM PST to 4:00 PM PST
- Where
- Spokane Area forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.599, -117.911 (the zone’s center; the record gives no point)
The Spokane International Airport in Spokane, WA reported 1.0 inches of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Pennsylvania, April 6 to 7, 20151 death · 3 injured · $4,000 · 5 events
- Wildfire in North Carolina, April 6 to 16, 2015$200,000 · 1 event
- Dust Devil in Arizona, April 6, 2015$25,000 · 1 event
- Wildfire in New Jersey, April 6, 20152 injured · $5,000 · 1 event
- Winter Storm and Heavy Rain in California, April 6 to 8, 20157 events
- Winter Weather in Michigan, April 6, 20155 events
- Winter Weather in Idaho, April 6, 20153 events
- Flooding in Kentucky, April 6 to 27, 2015$10,000 · 3 events
- Heavy Snow in California, April 6 to 7, 20152 events
- Frost and Freeze in California, April 6, 20151 event
- Waterspout in Gulf of Mexico, April 6, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 559261, 559262, 559263, 559264.